The Asymptotic Structure of the Centred Hyperbolic 2-Monopole Moduli Space

Guido Franchetti, Calum Ross

Research output: Contribution to journalArticle (journal)peer-review

4 Downloads (Pure)

Abstract

We construct an asymptotic metric on the moduli space of two centred hyperbolic monopoles by working in the point particle approximation, that is treating well-separated monopoles as point particles with an electric, magnetic and scalar charge and re-interpreting the dynamics of the 2-particle system as geodesic motion with respect to some metric. The corresponding analysis in the Euclidean case famously yields the negative mass Taub-NUT metric, which asymptotically approximates the $L^2$ metric on the moduli space of two Euclidean monopoles, the Atiyah-Hitchin metric. An important difference with the Euclidean case is that, due to the absence of Galilean symmetry, in the hyperbolic case it is not possible to factor out the centre of mass motion. Nevertheless we show that we can consistently restrict to a 3-dimensional configuration space by considering antipodal configurations. In complete parallel with the Euclidean case, the metric that we obtain is then the hyperbolic analogue of negative mass Taub-NUT. We also show how the metric obtained is related to the asymptotic form of a hyperbolic analogue of the Atiyah-Hitchin metric constructed by Hitchin.
Original languageEnglish
Article number043
Pages (from-to)1-15
JournalSIGMA
Volume19
Early online date4 Jul 2023
DOIs
Publication statusPublished - 4 Jul 2023

Keywords

  • Hyperbolic Monopoles
  • Moduli Space Metrics

Fingerprint

Dive into the research topics of 'The Asymptotic Structure of the Centred Hyperbolic 2-Monopole Moduli Space'. Together they form a unique fingerprint.

Cite this